| Catalog Number |
2013-10 |
| Medical Device Problem Code |
Inflation Problem (1310)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/27/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The used product related to this event was received for evaluation.Inspection of the device found that the safety balloon was folded over itself.When slowly inflating the balloons the internal carotid balloon was able to be successfully inflated.When quickly inflating the balloon the safety balloon did inflate as reported.It is possible that the pressure applied to inflate the balloon was too much pressure and resulted in the safety balloon activating.As stated in the ifu: "an external safety balloon located on the inflation arm leading to the distal (internal carotid) balloon acts as a mechanism to relieve pressure on the internal l carotid balloon in the event it inflates above optimal size and pressure." additionally, the ifu instructs to slowly inflate the balloon.An unused sample from this lot was tested.No issues were observed.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.No units were rejected during balloon inflation test or leak testing.Note: this is report 1 of 3 related to the first shunt used in the event.Report 1220948-2023-00134 and 1220948-2023-00135 were submitted for the second and third device that was tested during the event, but was not used on the patient.
Event or Problem Description
It was reported the while balloon will not inflate with the safety balloon deployed during a carotid endartarectomy procedure.When the safety balloon was squeezed the white balloon would inflate slightly, but then deflate again.It felt like a latex free balloon.No injury reported to patient.They tested two other devices from the same lot that had the same issue, but they were not used on the patient.Note: this is report 1 of 3 related to the first shunt used in the event.Report 1220948-2023-00134 and 1220948-2023-00135 were submitted for the second and third device that was tested during the event, but was not used on the patient.